Aa
A
A
A
Close
Hepatitis C: Post Treatment Issues Community
293 Members
1225178 tn?1318980604

thyroid problems after finishing tx

I completed my tx for hep C in 2011... still svr, but am steadily gaining weight even though I am being VERY careful about what I eat, and am much more fatigued than I was even last year. During tx I was on here daily and read that some had thyroid issues but I can't remember if it was during tx or after completion.
Would really appreciate any input you may have
2 Responses
1815939 tn?1377991799
I am sorry that you are having these problems.

Both fatigue and weight gain can be symptoms of hypothyroidism. Have you had your thyroid checked? That would be the place to start in terms of seeing if you have thyroid problems.

As you know, both HCV itself as well as Interferon and Ribavirin can cause thyroid problems. I have not had any issues with my thyroid either before, during, or after treatment. However, I know some people had thyroid issues which started prior to treatment, some had thyroid problems which started during treatment, and some had thyroid issues which started after treatment ended. I recall reading one post where the thyroid problem appeared about 5 months after finishing treatment. Sometimes the thyroid issues will resolve after treatment ends but some other people do have to keep taking thyroid meds after treatment ends.

Hopefully people who has had the thyroid problems will see your post and tell you their experiences.

Here is a good article about HCV, HCV treatment, and thyroid problems.

http://www.plosone.org/article/info%3Adoi%2F10.1371%2Fjournal.pone.0055364

You may also wish to see a Rheumatologist just to be sure your symptoms are not Autoimmune related. Both Hepatitis C and Interferon can trigger Autoimmune disorders.

Best of luck.
317787 tn?1473358451
Hey there! I just saw this, so sorry.  I had problems with my thyroid both during and after tx.
While I had low thyroid going into tx it got much worse while on tx and even worse right after.
It took me a while to figure it out.  My TSH was around 17.  I think that is why I lost so much hair right after tx.  I was already losing hair, then it got really bad and it was discovered that my thyroid meds were not working.
It finally evened out.

I know of another member on here who went hyper after tx and the doctor was about to schedule her for surgery when the hep doc said, just wait a bit.  It did calm down.

I hope you can find something to help you
Dee
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
7469840 tn?1409845836
San Diego, CA
475555 tn?1469304339
Woodhaven, NY
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.